Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 140, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 23, 2017, 12:14 AM CDT for Lawrence County, Richland County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 12:14 AM CDT (05:14 UTC)
- Expired
- Jul 23, 2017, 1:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2392 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted.
406
WUUS53 KILX 230514
SVRILX
ILC101-159-230600-
/O.NEW.KILX.SV.W.0140.170723T0514Z-170723T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
1214 AM CDT SUN JUL 23 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Lawrence County in southeastern Illinois...
Eastern Richland County in southeastern Illinois...
* Until 100 AM CDT
* At 1213 AM CDT, a severe thunderstorm was located over Claremont,
or near Olney, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lawrenceville, Sumner, Claremont, Calhoun, Birds, Billett,
Pinkstaff, Red Hills State Park, Petrolia and Lawrenceville
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3863 8805 3881 8805 3885 8760 3873 8757
3861 8763
TIME...MOT...LOC 0513Z 270DEG 22KT 3873 8796
HAIL...1.00IN
WIND...60MPH
$$
Auten2 follow-up statements
078
WWUS53 KILX 230537
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1237 AM CDT SUN JUL 23 2017
ILC159-230547-
/O.CAN.KILX.SV.W.0140.000000T0000Z-170723T0600Z/
Richland-
1237 AM CDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICHLAND COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3862 8790 3877 8788 3885 8760 3873 8757
3861 8763
TIME...MOT...LOC 0537Z 273DEG 22KT 3868 8777
$$
ILC101-230600-
/O.CON.KILX.SV.W.0140.000000T0000Z-170723T0600Z/
Lawrence-
1237 AM CDT SUN JUL 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR CENTRAL LAWRENCE COUNTY...
At 1237 AM CDT, a severe thunderstorm was located near Lawrenceville,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lawrenceville, Sumner, Billett, Pinkstaff, Red Hills State Park,
Petrolia, Lawrenceville Airport and Helena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3862 8790 3877 8788 3885 8760 3873 8757
3861 8763
TIME...MOT...LOC 0537Z 273DEG 22KT 3868 8777
HAIL...1.00IN
WIND...60MPH
$$
Auten338
WWUS53 KILX 230554
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
1254 AM CDT SUN JUL 23 2017
ILC101-230603-
/O.EXP.KILX.SV.W.0140.000000T0000Z-170723T0600Z/
Lawrence-
1254 AM CDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAWRENCE COUNTY WILL
EXPIRE AT 100 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and will be exiting the warned area. Therefore, the warning
will be allowed to expire.
LAT...LON 3862 8790 3877 8788 3885 8760 3873 8757
3861 8763
TIME...MOT...LOC 0553Z 270DEG 22KT 3868 8765
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:07 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 22, 9:07 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 907 PM CDT Sat Jul 22 2017 .UPDATE... Issued at 907 PM CDT Sat Jul 22 2017 Updated forecast around 8 pm to remove heat products. Current forecast still looks good with chance of showers and storms south of I-72 to Danville line. Temp/wind forecast looks fine so additional update not needed at this time. && .SHORT TERM...(This evening through Sunday) ISSUED AT 314 PM CDT Sat Jul 22 2017 19z/2pm surface analysis shows a weak frontal boundary extending from southern Lake Michigan westward to the Iowa/Missouri border. The airmass ahead of the front is still recovering from early morning convection: however, latest LAPS data indicates CAPE values have increased to 2500-3500J/kg...with a max of over 4000J/kg noted south of I-70. Despite the increasing instability, storms have yet to re-develop. One reason is because much of the KILX CWA is currently under a region of subsidence in the wake of the morning storm complex, as evidenced by an anticyclonic curl on water vapor imagery across southeast Illinois. As this feature tracks further east and the cold front sinks southward, widely scattered thunderstorms will develop along/north of I-74 within the next 2-3 hours. Storms will become more widespread across east-central/southeast Illinois by mid to late evening, with a few of the storms potentially becoming strong to severe east of I-57. Have carried low chance PoPs everywhere during the evening, with high chance across the east accordingly. The showers/storms will drop further southward and will mainly be confined to the SE counties after midnight. The cold front will settle into the Ohio River Valley on Sunday: however, drier air will only trickle southward into the region... with dewpoints still expected to be in the lower 70s. Meanwhile, a vigorous short-wave trough noted on latest water vapor over southern Manitoba will track southeastward into Michigan. Increasing lift along/ahead of the trailing vort max will interact with the ample boundary layer moisture to trigger widely scattered thunderstorms across eastern Iowa into north-central Illinois Sunday afternoon. With CAPE values ranging from 2500-3500J/kg and 0-6km bulk shear increasing to around 40kt, a few of the cells could potentially produce marginally severe wind gusts and hail. Have included low chance PoPs along/north of a Jacksonville to Danville line during the afternoon...then further south to just north of I-70 in the evening. Do not think areal coverage will be that substantial...and think any storms that fire will dissipate after sunset as daytime instability wanes. .LONG TERM...(Sunday night through Saturday) ISSUED AT 314 PM CDT Sat Jul 22 2017 Once the upper wave passes to the east, high pressure will build into the Midwest early next week...bringing cooler and less humid conditions to central Illinois. High temperatures will drop into the middle to upper 80s for Monday and Tuesday before rebounding back into the 90s by Wednesday. Models are showing a significant trough digging across the Great Lakes by late in the period, which will allow another airmass change to arrive by the end of the week. 12z Jul 22 GFS has sped up the initial short-wave and its associated cold front, with scattered showers/thunder pushing into west-central Illinois as early as Wednesday afternoon. Meanwhile, the ECMWF remains about 6-12 hours slower with precip arrival. At this point, it appears the best rain chances will materialize Wednesday night through Thursday night, with all solutions taking the front south of the region by Friday. As a result, will carry high chance PoPs during that time, with cooler/drier weather returning for Friday and Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 628 PM CDT Sat Jul 22 2017 Storms are finally beginning to develop along the front in northern IL. However, as they move east they begin to weaken. This front will drift south this evening. So thinking now is that pops for PIA and BMI will be very small and precip will be south of them. So will not have VCTS for them. SPI/DEC/CMI however could still see some precip/ts as the front drops near them and convection from the west could begin to move into central IL or storms will develop on the front as it moves little south. So will have VCTS for these three sites for several hours this evening. By midnight all sites should be dry and front should be south of SPI/DEC/CMI. Any precip that occurs this evening could result in fog toward morning given the mostly clear skies and lighter winds overnight. Winds will become northerly tomorrow behind the front and am expecting some scattered CU to develop tomorrow. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Auten SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Auten
Hazardous weather outlook, Jul 22, 3:20 PM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 320 PM CDT Sat Jul 22 2017 ILZ030-031-038-043>046-055>057-063-230730- Champaign-Clark-Coles-De Witt-Douglas-Edgar-Marshall-McLean-Piatt- Vermilion-Woodford- 320 PM CDT Sat Jul 22 2017 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... Hot and humid conditions will prevail through early this evening with Heat Index values of 105 to 110. Slightly cooler and less humid air will filter in on Sunday. Scattered thunderstorms are expected this evening. A few of the storms may produce gusty winds, torrential rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Widely scattered thunderstorms will be possible on Sunday. A few of the storms will be capable of producing strong wind gusts during the afternoon and early evening hours. As another frontal boundary approaches the area later Wednesday and Thursday, the chances for thunderstorms will increase across the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed this evening. ILZ027>029-036-037-041-042-230730- Fulton-Knox-Logan-Mason-Peoria-Stark-Tazewell- 320 PM CDT Sat Jul 22 2017 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Hot and humid conditions will prevail through early this evening with Heat Index values of 105 to 110. Slightly cooler and less humid air will filter in on Sunday. Scattered thunderstorms are expected this evening. A few of the storms may produce gusty winds, torrential rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Widely scattered thunderstorms will be possible on Sunday. A few of the storms will be capable of producing strong wind gusts during the afternoon and early evening hours. As another frontal boundary approaches the area later Wednesday and Thursday, the chances for thunderstorms will increase across the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed this evening. ILZ040-047>054-061-062-066>068-071>073-230730- Cass-Christian-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence- Macon-Menard-Morgan-Moultrie-Richland-Sangamon-Schuyler-Scott- Shelby- 320 PM CDT Sat Jul 22 2017 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Hot and humid conditions will prevail through early this evening with Heat Index values of 105 to 110. Slightly cooler and less humid air will filter in on Sunday. Scattered thunderstorms are expected tonight. A few of the storms may produce gusty winds, torrential rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... As another frontal boundary approaches the area Wednesday night and Thursday, the chances for thunderstorms will increase across the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed tonight. Bak
In the hours before
Special weather statement, Jul 22, 9:39 PM CDT, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Lincoln IL
939 PM CDT SAT JUL 22 2017
ILZ057-063-230315-
Clark-Edgar-
939 PM CDT SAT JUL 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDGAR AND
NORTHEASTERN CLARK COUNTIES UNTIL 1015 PM CDT...
At 938 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oliver, or near Paris, moving east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Paris, Marshall, Vermilion, Clarksville, Dennison, Oliver, Bell Ridge
and Sandford.
This includes Interstate 70 between mile markers 145 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3946 8788 3962 8776 3960 8753 3944 8753
3938 8754
TIME...MOT...LOC 0238Z 282DEG 32KT 3953 8773
AutenLocal storm report, Jul 22, 10:19 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1019 PM CDT SAT JUL 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 3 S ASTORIA 40.18N 90.36W
07/22/2017 M1.76 INCH SCHUYLER IL PUBLIC
&&
GEELHARTSpecial weather statement, Jul 22, 10:36 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1036 PM CDT SAT JUL 22 2017
ILZ063-068-230415-
Clark-Crawford-
1036 PM CDT SAT JUL 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND SOUTH CENTRAL CLARK
COUNTIES UNTIL 1115 PM CDT...
At 1036 PM CDT, Doppler radar was tracking a strong thunderstorm over
Annapolis, or 11 miles northwest of Robinson, moving southeast at 30
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Robinson, Palestine, Hutsonville, Flat Rock, New Hebron, Annapolis,
Eaton, York, Orange, Merom, Stoy, West York, Crawford County Airport
and Trimble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3889 8754 3888 8753 3886 8755 3885 8771
3909 8795 3927 8783 3919 8760 3914 8766
3912 8763 3911 8765 3910 8762 3909 8762
3906 8757 3899 8756 3899 8758 3896 8751
3890 8752
TIME...MOT...LOC 0336Z 295DEG 27KT 3915 8784
AutenSpecial weather statement, Jul 22, 11:22 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1122 PM CDT SAT JUL 22 2017
ILZ063-230500-
Clark-
1122 PM CDT SAT JUL 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK COUNTY UNTIL
MIDNIGHT CDT...
At 1120 PM CDT, Doppler radar was tracking two strong thunderstorm,
moving southeast at 30 mph. One near Marshall and one near Charleston
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Marshall, Martinsville, Westfield, Clarksville, West Union, Darwin
and Lincoln Trail State Park.
This includes Interstate 70 between mile markers 134 and 149.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3934 8756 3934 8758 3931 8762 3930 8760
3928 8761 3925 8759 3925 8757 3922 8757
3919 8762 3917 8762 3931 8794 3948 8781
3939 8753 3936 8753
TIME...MOT...LOC 0420Z 299DEG 27KT 3934 8767
AutenSpecial weather statement, Jul 22, 11:27 PM CDT, 47 minutes before
Special Weather Statement National Weather Service Lincoln IL 1127 PM CDT SAT JUL 22 2017 ILZ056-057-062-063-230515- Coles-Clark-Cumberland-Edgar- 1127 PM CDT SAT JUL 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLES...NORTHWESTERN CLARK AND NORTHEASTERN CUMBERLAND COUNTIES UNTIL 1215 AM CDT... At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm near Charleston, moving southeast at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Charleston, Casey, Ashmore, Westfield, Hutton, Fox Ridge State Park and Union Center. This includes Interstate 70 between mile markers 127 and 133. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3941 8821 3956 8809 3947 8781 3928 8796 TIME...MOT...LOC 0427Z 299DEG 23KT 3946 8811 Auten
Local storm report, Jul 23, 12:10 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1210 AM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM TSTM WND GST 4 W OLNEY 38.73N 88.16W
07/22/2017 M60 MPH RICHLAND IL AWOS
AT OLNEY-NOBLE AIRPORT
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:39 PM CDT | Special Weather Statement | ILX | Clark | 36 min |
| Jul 22, 10:36 PM CDT | Special Weather Statement | ILX | Crawford | 39 min |
| Jul 22, 11:22 PM CDT | Special Weather Statement | ILX | Clark | 38 min |
| Jul 22, 11:27 PM CDT | Special Weather Statement | ILX | Coles | 48 min |
| Jul 22, 11:32 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 43 min |
| Jul 23, 12:11 AM CDT | Severe Thunderstorm Warning | ILX | Clark | 34 min |
| Jul 23, 3:08 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 52 min |
| Jul 23, 3:57 AM CDT | Special Weather Statement | ILX | Morgan | 78 min |
| Jul 23, 4:16 AM CDT | Special Weather Statement | ILX | Christian | 74 min |
| Jul 23, 4:46 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 44 min |
| Jul 23, 5:16 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 44 min |
| Jul 23, 5:58 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 47 min |
| Jul 23, 4:21 PM CDT | Special Weather Statement | ILX | Morgan | 24 min |
| Jul 23, 4:29 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.